Tags

, , , ,


Henry David Thoreau has been quoted as saying, “Beware of all enterprises that require new clothes.” The point being (I think) that if you don’t have the wardrobe for it, you’re probably unprepared in other ways as well.

Let’s face it, new things beget caution, even if they’re good new things like a new job or a new car.

But things get really scary when they’re bad things — like new symptoms in a chronic disease. That can mean that the disease is getting worse or that your medication treatment isn’t as effective as it once was.

I reported in my last post that I’ve developed these weird one-joint mini-flares. First it was a finger, then it was a toe. Since then I’ve had a few more in various joints. Not every day. Not for long. But enough that’s it not a one-off situation.

It’s definitely troublesome.

Add to this the really bad flare I had a few weeks ago. And recently the stiffness and pain in my other “barometer joints”, my knees and elbows, has increased.

None of this is good. All of it is scary.

If I were to draw any conclusions, I’d say that my Enbrel is losing its effectiveness. It may have been losing it for a while now. I was having issues about six months ago and my rheumy¬†added Arava¬†to the mix. That has probably carried me to this point. But I’m only taking 10 mg of Arava, which is half the normal dose used, so it’s not enough to address all the symptoms — just enough to “help” the Enbrel. If Enbrel is wearing off, the Arava might not be able to help it enough.

I don’t know. Right now I’m in the watchful waiting period. I go back in January to see my rheumatologist, and I’ll discuss it with her then. She brought up the possibility of switching drugs the last time, but I resisted for all the right reasons. Only now it looks like the right reason might be pointing to changing.

I hope whatever is new in your life is something that makes you smile. Thanks for checking in.